Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 250, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 11, 1995, 7:35 PM CDT for Ford County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1995, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 11, 1995, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 120036 RRA SVRDDC KSC057-120115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 735 PM CDT MON SEP 11 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...FORD COUNTY AT 634 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHEAST OF DODGE CITY TO NEAR ENSIGN. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE IN THE DODGE CITY BY 745 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS UNTIL THE STORMS PASS. GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:40 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 11, 3:40 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT MON SEP 11 1995 FCST PRBLM TAFTN IS POPS AND OVNT TMPS. TRW FIRING ALNG AND EAST OF FNT RNG ATTM ALNG FIRST H5 SW. ADAP SHOWS MOIST AXIS OVER WRN KS WITH SMC SE-NW OVER CWA. SFC BASE LI OF -6 WITH NO CAP. TRW WILL LIKELY CONT DVLPG EWRD INTO WRN ZNS BY ERLY EVE AND CONT ACRSS CWA THRU NIGHT. SVR TRW LOOKS LIKE A GOOD POSS AT LEAST INTO EVE HRS. TRW MAY BE DELAYED FOR XTRM ERN CO`S UNTIL LATER TNGT. MODELS HAVE FRLY SIMLR SOLN OF MOVING STG VORT LOBE THRU CWA LATER TNGT AND EAST OF AREA BY TUE AFTN. RH FIELDS DRY ATMS OUT WITH TIME TNGT. WITH DRIER AIR WORKING IN AND NOT SO MUCH CLD CVR WILL GO WITH MIX OF FAN/FWC TMPS TNGT WRN ZNS AND CLSR OR ABV FWC FOR ERN ZNS. SOME CLDS OVER ERN ZNS TMRW MRNG AND POSS OF A FEW SHWRS LINGERING UNDER STG DNMX ALOFT BUT SHOULD CONT EWRD OUT OF AREA BY MIDDAY. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Pawnee | 45 min |
| Sep 11, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 45 min |
| Sep 11, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 53 min |
| Sep 11, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 41 min |
| Sep 11, 8:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 42 min |
| Sep 11, 8:29 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 46 min |
| Sep 11, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.